What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 20, 9:18 PM CST, 27 minutes earlier.
Area forecast discussion, May 20, 9:18 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1018 PM CDT Sat May 20 2017
.DISCUSSION...
Sct convection continues this evening over portions of extreme Ern
TX/NW LA, generally along a Nwd surging outflow bndry that is
intersecting a weak and shallow cold front analyzed from near a
HOT, to TXK, to just E of GGG, to JSO and CLL line as of 03Z.
Moderate MLCapes of 1500-2000 J/KG remains over these areas, but
storm intensity should continue to diminish as instability wanes
overnight. The short term progs are all over the place with
whether or not convection will continue or not, with the HRRR
initializing best with the ongoing convection, and actually
expands it E across much of N LA along/just ahead of our cold
front overnight as the front drifts SE through the remainder of
the area, exiting the region by/shortly after daybreak Sunday. The
00Z NAM is quite aggressive with convection exploding by 06Z but
appears tied to feedback issues, but the latest water vapor
imagery suggests a weak shortwave over Cntrl TX which is driving
isolated convection development NW of LZZ, with this shortwave
moving over the region late tonight/Sunday morning. Even as the
shallow front slips SE overnight, the H850 trough will still lag
the front a ways, and could still focus at least isolated to sct
redevelopment mainly SE of the I-30 corridor of NE TX/SW AR as
well as N LA.
Have made some minor adjustments to pops tonight in the forecast
update, mainly to lower pops slightly over NE TX and remove them
over SE OK/adjacent SW AR N of the H850 trough. Did maintain mid
chance pops over much of lower E TX/N LA for the ongoing
convection, and potential for additional redevelopment late with
the arrival of the Cntrl TX shortwave and outflow bndrys still
building back N across SE TX near/W of LFK. Also raised min temps
a bit overnight as well, as cold advection will be shallow, and
the 02-03Z temps/dewpoints are not cooling as fast as earlier
forecast closer to and N of the I-30 corridor.
Zone update already out...grids will be available shortly.
15
&&
.PREV DISCUSSION... /issued 810 PM CDT Sat May 20 2017/
AVIATION...
For the ArkLaTex, a weak cold front is nudging in across E TX, NW
LA and S AR. KLFK on the worse end with recent svr tstm. Convection
is going to linger S of I-20 due to fropa later. Overall, we had a
busy morning and just have not fully recovered area wide limiting
coverage, but some shwrs will be in and out of terminals overnight
and amendments may be necessary for tstms. Sfc winds bcmg N. Climb
is NW10KT, but quickly SW/W 20-50KT into flight levels. Otherwise
this front will lift back soon with more convection into new week.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 80 62 75 / 40 30 20 50
MLU 68 81 63 75 / 40 40 20 50
DEQ 57 80 56 79 / 10 10 10 20
TXK 62 79 59 76 / 20 10 10 30
ELD 64 78 58 77 / 30 20 10 30
TYR 63 79 62 76 / 30 20 30 50
GGG 65 79 61 75 / 30 20 30 50
LFK 67 83 66 76 / 40 50 30 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
15
Hazardous weather outlook, May 20, 10:25 AM CST, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1125 AM CDT Sat May 20 2017
ARZ050-051-059>061-070>072-LAZ001>004-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-211630-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
1125 AM CDT Sat May 20 2017
This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and
northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Isolated showers and thunderstorms may develop along a cold front
later this afternoon across portions of southeast Oklahoma, east
Texas, deep east Tx, southeast Arkansas and northwest Louisiana.
Brief wind gusts and small hail may accompany this precipitation
activity.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Showers and thunderstorms will continue to be in the forecast
through at least Tuesday of the upcoming work week. A strong cold
front will move through the entire Four State Region Tuesday Night
into early Wednesday bringing an end to the wet weather pattern.
Much cooler temperatures will be in the forecast for the middle
and latter half of the work week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed.
ARZ073-LAZ005-006-011>014-017>022-TXZ167-211630-
Union-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-
1125 AM CDT Sat May 20 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana, northwest Louisiana and east
Texas.
.DAY ONE...This Afternoon and Tonight...
Plentiful low level moisture coupled with daytime heating will
result in isolated to scattered showers and thunderstorms across
portions of deep east Texas, central and northern Louisiana later
this afternoon, with the potential for additional precipitation
this evening due to the passage of a cold front. Some of these
storms could approach strong to possibly severe levels with large
hail and gusty winds the primary threats. The activity should
start to wane late tonight/early tomorrow morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Showers and thunderstorms will continue to be in the forecast
through at least Tuesday of the upcoming work week. A strong cold
front will move through the entire Four State Region Tuesday Night
into early Wednesday bringing an end to the wet weather pattern.
Much cooler temperatures will be in the forecast for the middle
and latter half of the work week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed later today into
the evening hours due to the possibility of severe thunderstorms.
In the hours before
Special weather statement, May 20, 7:55 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
855 PM CDT SAT MAY 20 2017
TXZ152-153-166-210300-
Nacogdoches TX-San Augustine TX-Shelby TX-
855 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NACOGDOCHES...
SOUTHWESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL
1000 PM CDT...
At 855 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martinsville, or 14 miles east of Nacogdoches, moving northeast at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Center, Martinsville, Arcadia, Jericho and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 9437 3165 9451 3181 9452 3181 9440
3176 9411
TIME...MOT...LOC 0155Z 226DEG 14KT 3162 9441
15Special weather statement, May 20, 7:58 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
858 PM CDT SAT MAY 20 2017
LAZ010-TXZ151-153-210300-
De Soto LA-Panola TX-Shelby TX-
858 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH...
SOUTHEASTERN PANOLA AND NORTHEASTERN SHELBY COUNTIES UNTIL 1000 PM
CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm
about 4 miles north of Center, moving north northeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Logansport, Tenaha, Joaquin, Stanley, James and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3176 9404 3187 9430 3216 9418 3194 9384
TIME...MOT...LOC 0157Z 226DEG 9KT 3186 9417
15
Special weather statement, May 20, 8:18 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
918 PM CDT SAT MAY 20 2017
TXZ153-166-167-210300-
Sabine TX-San Augustine TX-Shelby TX-
918 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL
1000 PM CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm over
Macune, or 23 miles south of Center, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Milam, San Augustine, Macune, Bland Lake, Rosevine, Patroon, Denning,
Sexton and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3134 9420 3151 9427 3168 9395 3142 9371
TIME...MOT...LOC 0218Z 251DEG 21KT 3146 9416
24
Special weather statement, May 20, 8:49 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
949 PM CDT SAT MAY 20 2017
LAZ010-210330-
De Soto LA-
949 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE SOTO PARISH UNTIL 1030
PM CDT...
At 949 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Mansfield, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mansfield, Stonewall, South Mansfield, Keachi, Grand Cane,
Longstreet, Stanley, Gloster, Keat Chie, Carmel, Frierson, Kingston,
Kickapoo and Reeds Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3189 9380 3209 9402 3234 9377 3201 9348
TIME...MOT...LOC 0249Z 227DEG 15KT 3205 9384
24
Special weather statement, May 20, 9:08 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1008 PM CDT SAT MAY 20 2017
LAZ010-017-TXZ153-210345-
De Soto LA-Sabine LA-Shelby TX-
1008 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...
NORTHWESTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND EAST
CENTRAL SHELBY COUNTIES UNTIL 1045 PM CDT...
At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Converse, or 17 miles southwest of Mansfield, moving
east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Converse, Oak Grove, Pleasant Hill, Huxley, Noble, Pelican, Evelyn,
Toledo Bend Reservoir North, Belmont and Rambin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 9387 3185 9394 3204 9350 3198 9344
3171 9345
TIME...MOT...LOC 0306Z 249DEG 18KT 3180 9382
24Special weather statement, May 20, 9:34 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1034 PM CDT SAT MAY 20 2017
LAZ001-010-011-210415-
De Soto LA-Red River LA-Caddo LA-
1034 PM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE SOTO...NORTHWESTERN
RED RIVER AND SOUTHERN CADDO PARISHES UNTIL 1115 PM CDT...
At 1033 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stonewall to 9 miles east of Mansfield.
Movement was northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Mansfield, Stonewall, South Mansfield, Keachi, Grand
Cane, Gloster, Carmel, Frierson, Caspiana, Spring Ridge, Grand Bayou,
Taylortown, Kingston, Loggy Bayou, Crichton, Kickapoo, Keithville,
Robson and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3194 9372 3231 9398 3250 9371 3243 9366
3242 9366 3243 9368 3242 9369 3241 9367
3240 9369 3240 9363 3236 9363 3238 9360
3235 9362 3233 9356 3230 9354 3230 9352
3227 9352 3227 9350 3208 9333
TIME...MOT...LOC 0333Z 232DEG 23KT 3230 9386 3200 9355
24